A Caltech Library Service

Calculation of steady three-dimensional deep-water waves

Meiron, Daniel I. and Saffman, Phillip G. and Yuen, Henry C. (1982) Calculation of steady three-dimensional deep-water waves. Journal of Fluid Mechanics, 124 . pp. 109-121. ISSN 0022-1120.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


Steady three-dimensional symmetric wave patterns for finite-amplitude gravity waves on deep water are calculated from the full unapproximated water-wave equations as well as from an approximate equation due to Zakharov. These solutions are obtained as bifurcations from plane Stokes waves. The results are in good agreement with the experimental observations of Su.

Item Type:Article
Related URLs:
URLURL TypeDescription
Meiron, Daniel I.0000-0003-0397-3775
Additional Information:© 1982 Cambridge University Press. Received 22 January 1981; in revised form 25 June 1982; published online 20 April 2006. This work was supported partially by the Office of Naval Research and the National Science Foundation (grant OCE-8100517). The CRAY-1 computer at NCAR used for some of the computations is supported by the National Science Foundation.
Funding AgencyGrant Number
Office of Naval Research (ONR)UNSPECIFIED
Record Number:CaltechAUTHORS:20120717-111917446
Persistent URL:
Official Citation: Daniel I. Meiron, Philip G. Saffman and Henry C. Yuen (1982). Calculation of steady three-dimensional deep-water waves. Journal of Fluid Mechanics, 124 , pp 109-121 doi:10.1017/S0022112082002420
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:32514
Deposited By: Aucoeur Ngo
Deposited On:17 Jul 2012 18:41
Last Modified:09 Mar 2020 13:19

Repository Staff Only: item control page